Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


REYATAZ TINGLING IN FEET
Oct 22, 2008

I am on Reyataz Norvir and Truvada. I have experience tingling in my feet on and off. I have been positive for approximately 1 1/2 years and have taken meds for about 1 year. I went to a neurologist and was tested for neuropathy and he said I was fine. He wants to check my Acetyl L. Carnitine level since he believes the Viread in Truvada may cause a deficiency. In the future will Reyataz lead to neuropathy? Should I change Reyataz to something else? Could it be the Truvada. Need some guidance here.

Response from Dr. Henry

The risk for peripheral neuropathy from atazanavir is low (< 1-2%) and often hard to pin down since can be due to other drugs or diseases (such as diabetes). Similary there is a low risk for peripheral neuropathy from emtricitabine or tenofovir so sorting out one drug as the key culprit (often need to switch off one drug at a time and then observe for several months since resolution can be slow)is a frustrating experience. KH



Previous
1 Pill Treatments
Next
pericaditis/AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement